MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number 0033617115
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion (pe) occurred.During an atrial fibrillation (a fib) ablation procedure, a versacross steerable kit was selected for use.The patient had a very thick septum causing difficulty to cross for transseptal access.Initially, there were three attempts to cross the septum made by the physician and then another physician as consulted.At this time, they chose to increase the radio frequency (rf) delivery of the versacross rf wire from 1 to 2 seconds/constant to accommodate for the thick septum.The fourth attempt was then successful.The patient remained stable throughout the entire procedure however later it was found to have a pericardial effusion upon the routine post procedural imaging.Hence, a pericardiocentesis was performed to address it.The patient left the lab in a stable state, was admitted for monitoring of the effusion, and it was later discharged in stable condition.The device is not expected to be returned for analysis (disposed).The procedure took about 3 hours in total where the transseptal access was obtained in around two hours.No issues with the versacross rf wire were noted during the first three attempts.The first three attempts were using 1 second/constant, and when rf was applied, the rf wire was advanced to attempt to cross the septum into the left atrium (la) but would stop mid-way through the septum due to its thickness.Various transseptal (tsp) locations were attempted in trying to locate a position for successful crossing, but all were within the mid-anterior to mid/inferior-anterior location.In the physician's opinion, there is no reason to believe any of the versacross device (rf wire or dilator/sheath) malfunctioned during the procedure, nor contributed to the patient's complication.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS STEERABLE ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19609449
Report Number2124215-2024-39045
Device Sequence Number20863343
Product Code DXF
UDI-Device Identifier00685447012122
UDI-Public00685447012122
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0033617115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Initial Report FDA Received Date06/25/2024
Date Device Manufactured02/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexMale